Re: [MOL] Chemo effects/Pat [00455] Medicine On Line


[Date Prev][Date Next][Thread Prev][Thread Next][Date Index][Thread Index]

Re: [MOL] Chemo effects/Pat



Pat, my father (was 75 then - will be 77 next month) had a HELL of a time w/ 
taxotere and carboplatin (6 months worth), but it did *shrink* the tumors. 
Had weakness, trouble walking, breathing, eating, diarreah...the works!  He 
couldn't possibly drive himself, though he tried once and had an accident in 
his back yard and nearly missed two trees!  In fact, he grazed both sides of 
the car between two trees (a miracle!)  The trees still bear the scars.  My 
neighbor said after the car had stopped, backed up against the other 
neighbor's shrubs, he ran out to the car and found my father dazed with his 
foot still flooring the gas! My father does not recall that, even now.

Both his vision and moods were also affected by the chemo. He was constantly 
raging and angry with the entire family, including his own sisters - accusing 
them of small trespasses from 40-50 years ago! I can't say the chemo helped 
all that much but it was enough to shrink the tumors to the point that 
radiation finished them off thus far (THANK GOD!). I think the chemo is a 
mixed blessing/curse. It did what it was supposed to do, but it comes at a 
high price to the patient and the family. 
-chris
------------------------------------------------------------------------
This is an automatically-generated notice.  If you'd like to be removed
from the mailing list, please visit the Medicine-On-Line Discussion Forum
at <http://www.meds.com/con_faq.html>, or send an email message to:
majordomo@lists.meds.com
with the subject line blank and the body of the message containing the line:
unsubscribe mol-cancer your-email-address
where the phrase your-email-address is replaced with your actual email
address.
------------------------------------------------------------------------